Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Is there any chance that taking malarone (a malaria prophylactic) could make me miss my period?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11901 Questions
Question
Is there any chance that taking malarone (a malaria prophylactic) could make me miss my period?
Posted Fri, 27 Apr 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Rakhi Tayal 5 hours later
Hello,
Thanks for posting your query.
Malarone is not likely to be associated with amenorrhea. The period that you have missed is more likely to be due to pregnancy or other minor hormonal disturbances.
Right now I advise you to get a pregnancy test done using the kits available at all the pharmacies. Be careful to use the morning sample of urine for the test. After ruling out the pregnancy other hormonal disturbances need to be investigated with the help of your gynecologist.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Is there any chance that taking malarone (a malaria prophylactic) could make me miss my period? 7 hours later
I'm currently in Bujumbura, Burundi, and won't have access to a kit until I get home on Saturday, December 11. Last night I got a little bit of spotting (not fresh blood) and mucous discharge when I went to the bathroom. Could that have been my period? Or could that have been implantation blood? Doesn't implantation blood normally come before you're supposed to have your period?

Thanks!
 
 
Answered by Dr. Rakhi Tayal 8 hours later
Hello.
Thanks for writing again.
The spotting you had is more likely to be implantation bleeding rather than your period.
Implantation bleeding usually occurs 1-2 days after the due date of periods.
Do check your urine for pregnancy when you reach home.
Hope my answer is helpful. Further queries are welcome.
Please accept my answer in case you do not have further queries.
Wishing you a trouble free speedy recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor